Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Omaha, NE

May 4, 2012Colfax County, Dodge County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2012, 7:07 PM CDT for Colfax County, Dodge County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 7:07 PM CDT (00:07 UTC)
Expired
May 4, 2012, 8:00 PM CDT
In force
53 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Colfax County, NE, Dodge County, NE

The radar

The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2635 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WUUS53 KOAX 050007
SVROAX

NEC037-053-050100-
/O.NEW.KOAX.SV.W.0089.120505T0007Z-120505T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEBRASKA...
  DODGE COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE 
  DAMAGING HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH BEND...OR 23 
  MILES EAST OF COLUMBUS...AND MOVING NORTHEAST AT 15 MPH. AT 705 PM 
  HALF DOLLAR SIZE HAIL WAS REPORTED 2 MILES NORTH OF ROGERS AND THE 
  HAIL HAS BEEN FALLING FOR AT LEAST 30 MINUTES AT THAT LOCATION.

* LOCATIONS IMPACTED INCLUDE...
  NORTH BEND...SNYDER AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4171 9678 4149 9660 4144 9687 4145 9688
      4145 9694 4144 9696 4144 9696 4157 9709
TIME...MOT...LOC 0004Z 231DEG 12KT 4150 9690 
WIND...HAIL 60MPH 2.00IN

$$

MILLER
5 follow-up statements
825 
WWUS53 KOAX 050022
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
722 PM CDT FRI MAY 4 2012

NEC037-053-050100-
/O.CON.KOAX.SV.W.0089.000000T0000Z-120505T0100Z/
COLFAX NE-DODGE NE-
722 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM 
CDT FOR EAST CENTRAL COLFAX AND DODGE COUNTIES...

AT 718 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR NORTH BEND...OR 25 MILES EAST OF COLUMBUS...
MOVING NORTHEAST AT 15 MPH. 

LOCATIONS IMPACTED INCLUDE...
NORTH BEND...SNYDER AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4171 9678 4149 9660 4144 9687 4145 9688
      4145 9694 4144 9696 4144 9696 4157 9709
TIME...MOT...LOC 0018Z 228DEG 11KT 4152 9687 
WIND...HAIL 60MPH 1.75IN

$$

MILLER
337 
WWUS53 KOAX 050029
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT FRI MAY 4 2012

NEC037-053-050100-
/O.CON.KOAX.SV.W.0089.000000T0000Z-120505T0100Z/
COLFAX NE-DODGE NE-
729 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM 
CDT FOR EAST CENTRAL COLFAX AND DODGE COUNTIES...

AT 727 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL 
SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF HOWELLS TO 
NORTH BEND...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF 
COLUMBUS TO 44 MILES WEST OF OMAHA...MOVING NORTHEAST AT 25 MPH. 

LOCATIONS IMPACTED INCLUDE...
NORTH BEND...SNYDER AND ROGERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4171 9678 4149 9660 4144 9687 4145 9688
      4145 9694 4144 9696 4144 9696 4157 9709
TIME...MOT...LOC 0027Z 206DEG 21KT 4161 9702 4150 9681 
WIND...HAIL 60MPH 1.50IN

$$

MILLER
457 
WWUS53 KOAX 050039
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
739 PM CDT FRI MAY 4 2012

NEC037-053-050100-
/O.CON.KOAX.SV.W.0089.000000T0000Z-120505T0100Z/
COLFAX NE-DODGE NE-
739 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM 
CDT FOR EAST CENTRAL COLFAX AND DODGE COUNTIES...

AT 737 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL 
SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF HOWELLS TO 
NORTH BEND...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF 
COLUMBUS TO 43 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 15 
MPH. 

LOCATIONS IMPACTED INCLUDE...
SNYDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4157 9709 4171 9678 4150 9666 4147 9687
      4149 9696
TIME...MOT...LOC 0037Z 242DEG 13KT 4162 9697 4152 9677 
WIND...HAIL 60MPH 1.50IN

$$

MILLER
095 
WWUS53 KOAX 050049
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
749 PM CDT FRI MAY 4 2012

NEC037-053-050100-
/O.CON.KOAX.SV.W.0089.000000T0000Z-120505T0100Z/
COLFAX NE-DODGE NE-
749 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM 
CDT FOR EAST CENTRAL COLFAX AND EXTREME WEST CENTRAL DODGE 
COUNTIES...

AT 746 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 
MILES SOUTH OF HOWELLS...OR 20 MILES NORTHEAST OF COLUMBUS...
MOVING EAST AT 5 MPH. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
EAST CENTRAL COLFAX AND EXTREME WEST CENTRAL DODGE 
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4166 9691 4166 9689 4153 9679 4150 9691
      4150 9697 4157 9709
TIME...MOT...LOC 0046Z 256DEG 6KT 4160 9702 
WIND...HAIL <50MPH 1.00IN

$$

MILLER
746 
WWUS53 KOAX 050054
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT FRI MAY 4 2012

NEC037-053-050110-
/O.EXP.KOAX.SV.W.0089.000000T0000Z-120505T0100Z/
COLFAX NE-DODGE NE-
754 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLFAX AND 
EXTREME WEST CENTRAL DODGE COUNTIES WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 

ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 4166 9691 4166 9689 4153 9679 4150 9691
      4150 9697 4157 9709
TIME...MOT...LOC 0054Z 231DEG 12KT 4160 9702 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:46 PM CDT, 21 minutes earlier.

Area forecast discussion, May 4, 6:46 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
646 PM CDT FRI MAY 4 2012

.AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK.

ACTIVE WEATHER EXPECTED FOR FIRST COUPLE HOURS AT KOMA AND KLNK.
HEAVY RAIN...VARIABLE STRONG WINDS IN ADDITION TO HAIL ARE
POSSIBLE THROUGH AT LEAST 03Z FOR KOMA AND KLNK AS SCATTERED
THUNDERSTORMS SINK SOUTHEAST THIS EVENING. AFTER THESE PASS...IFR
TO PERIODS OF LIFR CONDITIONS ARE POSSIBLE AS LOW CLOUDS AND FOG
DEVELOP SIMILAR TO LAST NIGHT DUE TO AMPLE LOW LEVEL MOISTURE IN
THE ATMOSPHERE.

KERN

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 4 2012/

DISCUSSION...
FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH
SUNDAY.

FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED
SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH
LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE.
ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER
INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH
MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER
TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON
CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD
INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE.
MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD
CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL
NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH
MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG
C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST
WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN
GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER
SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT
S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER
THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT
INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND
INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH
DWPTS STILL IN PLACE.

FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF
GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER...
POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF
MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND
RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE
MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z
TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS
WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION
HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE
WATER WAS EVEN HIGHER THAN TODAY.

ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE
SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A
LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING.

AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE
RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER
GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD
FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7
ALONG WITH COOLER TEMPS N/W.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 4, 5:37 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT FRI MAY 4 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
537 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS
ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA
AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAIN ARE THE PRIMARY HAZARDS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A
SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO
WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST
ALONG THIS BOUNDARY THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND
SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE
SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY
DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST.
THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING
THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN
NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY
NIGHT.

KERN

In the hours before

Special weather statement, May 4, 4:20 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 PM CDT FRI MAY 4 2012

NEZ011-042200-
KNOX NE-
420 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
500 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MONOWI...OR 18 MILES SOUTHEAST
OF SPENCER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NIOBRARA AND VERDEL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4288 9825 4284 9819 4284 9814 4277 9805
      4275 9800 4269 9797 4268 9799 4265 9830
      4288 9831 4288 9830
TIME...MOT...LOC 2117Z 254DEG 13KT 4274 9838

MILLER
Special weather statement, May 4, 5:39 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
539 PM CDT FRI MAY 4 2012

NEZ042-042315-
PLATTE NE-
539 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING DEVELOPING THUNDERSTORMS NEAR PLATTE CENTER...OR 13 MILES
NORTHWEST OF COLUMBUS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...PLATTE CENTER...MONROE...LINDSAY...CRESTON...HUMPHREY...
TARNOV AND CORNLEA.

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 118 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR EASTERN NEBRASKA.

LAT...LON 4174 9726 4142 9725 4144 9762 4172 9774
TIME...MOT...LOC 2238Z 254DEG 14KT 4156 9754

MILLER
Local storm report, May 4, 6:20 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
620 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             PRIMROSE                41.62N 98.24W
05/04/2012  E1.75 INCH       BOONE              NE   TRAINED SPOTTER

0612 PM     HAIL             2 SW TARNOV             41.59N 97.53W
05/04/2012  E1.75 INCH       PLATTE             NE   TRAINED SPOTTER

&&

DFOBERT
Special weather statement, May 4, 6:21 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
621 PM CDT FRI MAY 4 2012

NEZ033-034-044-042345-
DODGE NE-BURT NE-CUMING NE-
621 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DODGE...WEST
CENTRAL BURT AND CUMING COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WEST POINT...OR 36 MILES
SOUTHEAST OF NORFOLK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST POINT AND UEHLING.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 BETWEEN MILE MARKERS 113 AND 124.
 HIGHWAY 77 BETWEEN MILE MARKERS 135 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR WEST CENTRAL IOWA AND NORTHEASTERN NEBRASKA.

LAT...LON 4198 9651 4171 9645 4172 9682 4189 9686
TIME...MOT...LOC 2316Z 260DEG 12KT 4181 9677

MILLER
Local storm report, May 4, 6:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             NEWMAN GROVE            41.75N 97.78W
05/04/2012  M1.75 INCH       MADISON            NE   LAW ENFORCEMENT

&&

DFOBERT
Special weather statement, May 4, 6:32 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
632 PM CDT FRI MAY 4 2012

NEZ043-044-051-050000-
DODGE NE-COLFAX NE-SAUNDERS NE-
632 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...
SOUTHEASTERN COLFAX AND NORTHWESTERN SAUNDERS COUNTIES UNTIL 700
PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SCHUYLER...OR 20 MILES EAST OF
COLUMBUS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH BEND...MORSE BLUFF AND ROGERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR EAST CENTRAL NEBRASKA.

LAT...LON 4150 9702 4165 9676 4141 9668 4143 9690
      4145 9691 4144 9696 4144 9697
TIME...MOT...LOC 2330Z 255DEG 14KT 4146 9696

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:15 PM CDTSpecial Weather StatementOAXStanton30 min
May 4, 7:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington48 min
May 4, 8:08 PM CDTSevere Thunderstorm WarningOAXDodge, Washington30 min
May 4, 8:14 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders30 min
May 4, 9:27 PM CDTSpecial Weather StatementOAXWayne33 min
May 4, 9:34 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Wayne41 min
May 4, 9:44 PM CDTSpecial Weather StatementOAXStanton31 min
May 4, 9:52 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton38 min
May 4, 10:12 PM CDTSevere Thunderstorm WarningOAXPierce, Wayne32 min
May 4, 10:31 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne59 min
May 4, 10:42 PM CDTSevere Thunderstorm WarningOAXStanton, Wayne36 min
May 4, 11:03 PM CDTFlash Flood WarningOAXWayne4 hr
May 4, 11:06 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne54 min
May 4, 11:16 PM CDTSpecial Weather StatementOAXCuming29 min
May 4, 11:37 PM CDTSpecial Weather StatementOAXDodge23 min
May 4, 11:46 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge44 min
May 5, 12:00 AM CDTSevere Thunderstorm WarningOAXAntelope45 min
May 5, 12:14 AM CDTSpecial Weather StatementOAXBurt31 min
May 5, 12:30 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders45 min
May 5, 12:33 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington42 min
May 5, 12:46 AM CDTSevere Thunderstorm WarningOAXMadison, Stanton44 min
May 5, 1:09 AM CDTSevere Thunderstorm WarningOAXDodge21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.